Alert archive / Nevada / Lake Wind Advisories in 2021
Lake Wind Advisory 31, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at May 7, 2021, 8:35 AM PDT for 4 counties in Nevada. It took effect at May 7, 2021, 12:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2021, 8:35 AM PDT (15:35 UTC)
- In effect from
- May 7, 2021, 12:00 PM PDT
- Expired
- May 7, 2021, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Reno, NV
Counties Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 3.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2548 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
810 WWUS75 KREV 071535 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 835 AM PDT Fri May 7 2021 NVZ004-080300- /O.NEW.KREV.LW.Y.0031.210507T1900Z-210508T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 835 AM PDT Fri May 7 2021 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR PYRAMID LAKE... * WHAT...Northwest winds 15 to 20 mph with gusts up to 30 mph expected. Waves 1 to 3 feet. * WHERE...Pyramid Lake. * WHEN...From noon today to 8 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
1 follow-up statement
486 WWUS75 KREV 080246 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 746 PM PDT Fri May 7 2021 NVZ004-080400- /O.EXP.KREV.LW.Y.0031.000000T0000Z-210508T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 746 PM PDT Fri May 7 2021 ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING FOR PYRAMID LAKE... Winds are beginning to decrease across the region this evening, but lake waters will remain choppy for the next few hours. $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at May 7, 3:29 AM PDT, 5 hours 6 minutes earlier.
Area forecast discussion, May 7, 3:29 AM PDT, 5 hours 6 minutes before
Area Forecast Discussion National Weather Service Reno NV 329 AM PDT Fri May 7 2021 .SYNOPSIS... Breezy northwest breezes will prevail today along with cooler temperatures through the weekend. An isolated shower or two is not out of the question this afternoon. Next week will feature warm conditions with light winds. && .SHORT TERM... A band of light showers continues to steadily track eastward across eastern Pershing and Churchill counties early this morning as an upper-level trough moves across the region. These mainly virga showers will weaken and shift eastward this morning with mainly cooler conditions and breezy west-northwest winds being the main weather highlight today. Gusts won't be anything out of the ordinary but still could see some gusts near 30 mph which could result in choppy conditions across areas lakes along with some cross winds issues for high profile vehicles. The increased instability in the axis of the trough combined with some modest jet dynamics on the backside of the trough may pop a few additional light showers across portions of Lassen, Plumas, and Washoe counties this afternoon. Temperatures will also cool by about 5-7 degrees today with 70s across western Nevada and 60s across the Sierra. Temperatures will cool a few additional degrees on Saturday with some freezing temperatures possible across Sierra valleys Saturday morning with otherwise seasonable daytime highs and lighter northerly breezes prevailing Saturday afternoon. Fuentes .LONG TERM... A large scale trough over the Great Basin will keep temperatures near normal Sunday into Monday with light to moderate northerly breezes. Temperatures will warm up significantly by midweek as ridging builds over the west coast with daytime highs reaching back into the mid 80s for the valleys. Light easterly winds are forecast for the beginning of the week with a return to westerly zephyr afternoon breezes by midweek as the warmer temperatures return. We could see another trough passage near the end of next week, but the most likely outcome would be the potential for a day or two of breezier winds, light showers near the Oregon border and a moderation in temperatures. -Zach && .AVIATION... VFR conditions can be expected today with some gusty W-NW winds this afternoon reaching 20-25 kts. Areas of light to moderate turbulence will be possible with lighter breezes prevailing on Saturday. Fuentes && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
Nearby
Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.